MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT261418
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 06/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
This description covers the article as identified below as well as the talk on the same subject.Citations for both are indicated below.Citation for the talk that occurred 49th annual symposium for the society of vascular surgery at the mirage in las vegas, nv march 19-23, 2022: collapsed endograft and lower limb ischemia from type b dissection repaired with tevar and iliac stenting peter v.Cooke, ba1, halbert bai, mph1, justin m.George, md2, christopher m.Faries, ba1, ajit rao, md2, michael l.Marin, md2, rami o.Tadros, md2.1icahn school of medicine at mount sinai, new york, ny, usa, 2division of vascular surgery, mount sinai hospital, new york, ny, usa.Citation for journal article pre-proof: p.V.Cooke, h.Bai, j.M.George, m.L.Marin, r.O.Tadros, collapsed endograft and lower limb ischemia from type b dissection repaired with tevar and iliac stenting: a case report a review of the literature, journal of vascular surgery cases and innovative techniques (2022), doi: https://doi.Org/10.1016/j.Jvscit.2022.02.010.Demographics: we present the case of a (b)(6) male with a history of right common iliac artery aneurysm who underwent evar with a gore® excluder® aaa endoprosthesis (rlt261418).As reported this occurred in february 2019.History: at his one-year follow-up, computed tomography angiogram (cta) imaging revealed no sign of endoleak or other abnormality.Four months later, the patient presented with ten days of chest, back, abdominal, and bilateral lower extremity pain (june 2nd 2021).His blood pressure was elevated at 152/85 and his exam was notable for a cool left foot with decreased sensation to the left ankle.Imaging revealing a type b dissection (tbad) originating just distal to the left subclavian artery and extending to the left common femoral artery (1300-e:-dissection events - other/unknown).Plan: a tevar with prophylactic left subclavian revascularization was planned.The patient underwent left carotid artery to left subclavian artery bypass in preparation for zone 2 tevar deployment.Bilateral femoral artery access was obtained.A compliant balloon was used to open the crushed abdominal graft.A cook zta graft was deployed in zone 2 to address the entry tear.Given continued true lumen compression, an extension graft was placed, landing just proximal to the celiac artery.Subsequently, an aortic cuff was deployed just below the renal arteries to provide additional radial force to the infrarenal device.Aortoiliac angiogram demonstrated continued fixed obstruction of the left iliac artery.A gore vbx stent graft was used to re-line the left iliac limb.Postoperatively the patient had palpable pedal pulses and resolution of leg pain.Follow-up imaging showed positive remodeling and peripheral perfusion.Discussion: stent graft collapse is a rare complication after evar.The etiology of tbad in patients with abdominal evar remains unknown.We hypothesize that our case was a primary tbad, with a high-pressured false lumen compressing and collapsing the abdominal aortic stent graft.
 
Additional Manufacturer Narrative
History of right common iliac artery aneurysm.Comorbidities: hld, htn, hiatal hernia, lumbar disc herniation, peptic ulcer disease.Medications: hydralazine, metoprolol, amlodipine, aspirin, atorvastatin, blood pressure medication).Initial implantation date was indicated as (b)(6) 2019 so the 1st of the month was indicated as the exact date of the month was not provided.Device not accessible for testing - the medical device remains implanted and was therefore not available for return and evaluation manufacturing evaluation results will be provided once they are completed.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.G3/g4, date received by manufacturer 22 april 2022 - manufacturing record review and review of provided images was completed in full.H6: code 4112, analysis of data provided by user/third party - imaging was provided from the article author/physician for consideration.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu): adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: dissection, perforation, or ruptures of the aortic vessel and surrounding vasculature, and occlusion of device or native vessel.
 
Additional Manufacturer Narrative
According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), device related risks include but are not limited to the potential for reintervention.Instructions for use (ifu) statement updated to: according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), device related risks include but are not limited to the potential for reintervention.H6 investigation conclusion code updated to 50, adverse event related to patient condition.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
breanna cox
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14042998
Report Number3007284313-2022-01857
Device Sequence Number6300761
Product Code MIH
UDI-Device Identifier00733132622474
UDI-Public00733132622474
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/19/2021
Device Model NumberRLT261418
Device Catalogue NumberRLT261418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer04/22/2022
04/22/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date04/25/2022
07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age61 YR
Patient SexMale
Patient Weight97 KG